The Legal Examiner Mark The Legal Examiner Mark The Legal Examiner Mark search twitter facebook feed linkedin instagram google-plus avvo phone envelope checkmark mail-reply spinner error close
Skip to main content

A confusion of drug packaging appears to be responsible for the deaths of three infants.

FDA and pharmaceutical company warns of drug mix-up

The FDA and Baxter International Inc. (a pharmaceutical company) are warning health care providers about mix-ups of two heparin products. These mix-ups recently resulted in the death of three infants. The deaths occurred when a higher dose of Heparin Sodium Injection, at 10,000 units a milliliter, was inadvertently administered instead of a lower dose. Both products are in the same size vial and use different shades of blue as the prominent background color on their label. The similarity between the two bottles makes providers prone to medical malpractice in administering the drug.

Thank you, Levin & Perconti, for the alert.

Comments are closed.

Of Interest